MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number VSD MUSCULAR OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 10mm amplatzer vsd muscular occluder and 12mm amplatzer vsd muscular occluder were selected from an implant on 14 june 2022.The defect was sized using echocardiogram.During the procedure, it was reported that 10mm and 12mm amplatzer vsd occluder shifted within the intended implant site towards the left ventricle.It is unknown what caused the devices to shift in position.Patient was sent to emergent open heart surgery to retrieve the occluder.No replacement device was implanted.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 10mm amplatzer vsd muscular occluder and 12mm amplatzer vsd muscular occluder were selected from an implant on (b)(6) 2022.The defect was sized using echocardiogram.During the procedure, it was reported that 10mm and 12mm amplatzer vsd occluder shifted within the intended implant site towards the left ventricle.It is unknown what caused the devices to shift in position.Patient was sent to emergent open heart surgery to retrieve the occluder.No replacement device was implanted.Subsequent to the previously filed report, additional information was received.It was reported that the patient had a challenging anatomy.
 
Additional Manufacturer Narrative
An event of device shifted within the intended implant site towards the left ventricle was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of device shifted within the intended implant site towards the left ventricle was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
Naincorrect device originally reported.The correct device was a 9-vsd-musc-008.D4: corrected-lot number, catalog number, expiration date, udi.H4: corrected manufacturing date.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14991568
Report Number2135147-2022-00489
Device Sequence Number16588513
Product Code MLV
UDI-Device Identifier00811806011806
UDI-Public00811806011806
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberVSD MUSCULAR OCCLUDER
Device Catalogue Number9-VSD-MUSC-008
Device Lot Number7085062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer11/17/2022
01/10/2023
01/10/2023
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date11/25/2022
01/10/2023
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale